MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. PROXIMATE*RL TITANIUM STAPLER; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. PROXIMATE*RL TITANIUM STAPLER; STAPLE, IMPLANTABLE
Catalog Number TL60
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Batch # unk.The lot/batch was not provided; therefore, the manufacturing records could not be reviewed.
 
Event or Problem Description
It was reported via literature article entitled: three year result of laparoscopic vertical banded gastroplasty author : erik naslund, jacob freedman, jesper lagergren, dag stockeld, lars granstrom citation: obesity surgery, 9, 369-373, 1999.The study aimed to evaluate the results of the laparoscopic vertical banded gastroplasty (vbg) in 60 patients with a follow-up of 6-36 months.Between jan1995 and feb1998, 60 massive obesity patients (n=10 male and n=50 female; age of 41.9±1.4 years) lap vbg where 15 cases were converted to open vbg due to large left lobe of the live (n=13), gastric perforation (n=1) and splenic injury (n=1).In the lap vbg, the upper midline port was changed to a 33-mm port (lkt 33 ¿ ethicon) and the ecs 25 circular stapler was introduced and fired with a 32f nasogastric catheter placed in the stomach along the lesser curvature to guide the positioning of the stapler.The left working port was changed to an 18-mm port (tec 18 ¿ ethicon) and the 60-mm etc 460 linear stapler was introduced and placed alongside the 32f catheter through the circular hole up to the angle of his.Two patients in the lap vbg group were found to have staple-line disruption.The stapler used in this study consists of 4 rows, and the staple-line is not divided.Also, the staple-line is shorter (-4 cm), which may affect the rate of staple-line disruption.One added benefit of lap vbg is that reoperation with a laparoscopic technique is often possible.

Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key7733172
Report Number3005075853-2018-11695
Device Sequence Number1588413
Product Code GDW
UDI-Device Identifier20705036013188
UDI-Public20705036013188
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K020779
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,literature
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberTL60
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/03/2018
Initial Report FDA Received Date07/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;